Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 265, NWS Austin/San Antonio, TX

June 18, 2006Kinney County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 18, 2006, 4:45 AM CDT for Kinney County, Uvalde County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2006, 4:45 AM CDT (09:45 UTC)
Expired
Jun 18, 2006, 5:45 AM CDT
In force
60 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Kinney County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 40 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2579 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 180946
SVREWX
TXC271-463-181045-
/O.NEW.KEWX.SV.W.0265.060618T0945Z-060618T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 AM CDT SUN JUN 18 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  UVALDE
  KINNEY

* UNTIL 545 AM CDT

* AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF MONTELL...OR ABOUT 15 MILES SOUTHWEST OF LEAKEY...AND
  MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2959 9981 2966 10000 2934 10017 2926 9993

$$
2 follow-up statements
000 
WWUS54 KEWX 181006
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 AM CDT SUN JUN 18 2006

TXC271-463-181045-
/O.CON.KEWX.SV.W.0265.000000T0000Z-060618T1045Z/
UVALDE TX-KINNEY TX-
504 AM CDT SUN JUN 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR KINNEY AND UVALDE COUNTIES...

AT 459 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MONTELL...OR ABOUT 22 MILES NORTHWEST OF UVALDE...MOVING
SOUTHWEST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 90 AT THE UVALDE KINNEY COUNTY LINE AT 520 AM CDT
  

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2959 9981 2966 10000 2916 10029 2910 10011

$$
000 
WWUS54 KEWX 181025
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 AM CDT SUN JUN 18 2006

TXC271-463-181045-
/O.CON.KEWX.SV.W.0265.000000T0000Z-060618T1045Z/
UVALDE TX-KINNEY TX-
524 AM CDT SUN JUN 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR KINNEY AND UVALDE COUNTIES...

AT 514 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED 13 MILES SOUTH OF MONTELL...OR ABOUT 19
MILES NORTHWEST OF UVALDE...MOVING SOUTHWEST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  10 MILES WEST OF DABNEY AT 540 AM CDT
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2959 9981 2966 10000 2916 10029 2910 10011

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:45 AM CDT, 0 minutes earlier.

Area forecast discussion, Jun 18, 4:45 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 AM CDT SUN JUN 18 2006

.DISCUSSION...
MCS IS MOVING THOUGH MUCH OF THE FORECAST AREA AS WAS WELL
FORECAST BY YESTERDAYS MODEL RUNS. IN THE WAKE THIS SYSTEM,
THE GFS IS HAVING DIFFICULTY ON WHAT TO DO WITH THE MODIFIED
ATMOSPHERE. HAVE OPTED FOR THE MORE STABLE AND DRY ETA MODEL FOR
THE NEXT FEW DAYS. UPPER RIDG AXIS WILL TILT EASTWARD TO SUPPRESS
THIS MORNINGS MCV FEATURE SOUTHWARD INTO THE GULF. THE GFS STILL
HOLDS THIS ENERGY OVER CENTRAL TEXAS, BUT SATELLITE TRENDS FAVOR
THE ETA. MODELS HAVE BEEN MIGRATING TOWARD THIS PATTERN FOR THE
PAST COUPLE DAYS WITH THE ETA, CANADIAN, AND NOGAPS SHOWING GOOD
AGREEMENT THROUGH THE NEXT 4 DAYS OR SO. EXPECT THE REMNANT SHEAR
AXIS TO HANG UP OVER THE GULF AND DRIFT WSW ACROSS DEEP SOUTH TX
TOWARD MEXICO DURING THE WEEK. EXPECT A SLIGHT CHANCE OF MAINLY
DIURNAL RAINS OVER SOUTHERN COUNTIES THROUGH THE MIDDLE OF THE
WEEK AND TEMPS TO BE 1-4 DEGREES WARMER THAN THE GFS GUIDANCE
MONDAY THRU WEDNESDAY.

BY NEXT WEEKEND, MODELS FALL INTO POOR AGREEMENT WITH THE NOGAPS
AND CANADIAN CALLING FOR CONTINUED RIDGE STRENGTHENING AND THE
ECMWF CALLING FOR UPPER RIDGE WEAKENING FROM THE NORTH AND EAST.
WILL SETTLE FOR THE GFS SOLUTION WHICH IS A COMPROMISE, AND OFFER
GHOST 10 POPS FOR NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              91  74  97  74 / 30 10 10 10
AUSTIN BERGSTROM INTL AIRPORT  91  72  96  71 / 30 10 10 10
DEL RIO INTL AIRPORT          101  78 101  76 / 10 -  -  10
SAN ANTONIO INTL AIRPORT       94  75  95  73 / 20 10 10 10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/06
Hazardous weather outlook, Jun 17, 2:55 PM CDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
255 PM CDT SAT JUN 17 2006

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
255 PM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A CLUSTER OF THUNDERSTORMS WILL MOVE THROUGH SOUTH CENTRAL TEXAS
DURING THE OVERNIGHT AND EARLY MORNING HOURS. SOME STORMS COULD
BECOME SEVERE AND LOCALLY HEAVY RAINFALL IS POSSIBLE EAST OF A
ROCKSPRINGS TO HONDO TO CAMPBELLTON LINE. DUE TO HEAVY RAINS LATE
LAST NIGHT AND THIS MORNING...RUNOFF WILL BECOME MORE RAPID AND
MAY LEAD TO SOME FLOODING ACROSS THE HILL COUNTRY TO THE I-35
CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE ARE CHANCES OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. LOCALLY
HEAVY RAINFALL WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:06 AM CDTSevere Thunderstorm WarningEWXReal, Uvalde39 min
Jun 18, 5:44 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.